×

zbMATH — the first resource for mathematics

On Schmidt and Summerer parametric geometry of numbers. (English) Zbl 1328.11076
W. M. Schmidt and L. Summerer [Acta Arith. 140, No. 1, 67–91 (2009; Zbl 1236.11060); Monatsh. Math. 169, No. 1, 51–104 (2013; Zbl 1264.11056)] provided new theory concerning the successive minima of certain convex bodies and they called it the parametric geometry of numbers, and they showed how this theory can be used to recover certain important inequalities relating standard exponents of Diophantine approximation attached to points of \(\mathbb{R}^n\), and to find new ones.
In the present paper the main goal of the author is to simplify and to complete some aspects of this new theory. The author considers rigid systems, and proves that if \(n\geq 2\) and \(\delta\in(0,\infty)\), then for each unite vector \(u\in\mathbb{R}^n\), there is a rigid system \(\mathbb{P}\) with mesh \(\delta\) such that \(\mathbb{L}_u-\mathbb{P}\) is bounded on \([q_0,\infty)\); and conversely, for every rigid system \(\mathbb{P}\) with mesh \(\delta\), there is a unite vector \(u\in\mathbb{R}^n\), such that \(\mathbb{L}_u-\mathbb{P}\) is bounded on \([q_0,\infty)\). Here \(\mathbb{L}_u= (L_{u,1},\dots, L_{u,n})\), and \(L_{u,j}\) is the \(j\)th successive minima of convex bodies \(\{x\in\mathbb{R}^n+\| x\|\leq 1,|x\cdot u|\leq e^{-q}\}(q\geq 0)\).

MSC:
11H06 Lattices and convex bodies (number-theoretic aspects)
11J13 Simultaneous homogeneous approximation, linear forms
11J82 Measures of irrationality and of transcendence
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Y. Bugeaud and M. Laurent, ”On transfer inequalities in Diophantine approximation. II,” Math. Z., vol. 265, iss. 2, pp. 249-262, 2010. · Zbl 1234.11086
[2] O. N. German, ”Intermediate Diophantine exponents and parametric geometry of numbers,” Acta Arith., vol. 154, iss. 1, pp. 79-101, 2012. · Zbl 1331.11050
[3] P. M. Gruber and C. G. Lekkerkerker, Geometry of Numbers, Second ed., Amsterdam: North-Holland Publishing Co., 1987, vol. 37. · Zbl 0611.10017
[4] V. Jarn’ik, ”Zum Khintchineschen “Übertragungssatz”,” Trav. Inst. Math. Tbilissi, vol. 3, pp. 193-212, 1938. · Zbl 0019.10602
[5] A. Khintchine, ”Zur metrischen Theorie der diophantischen Approximationen,” Math. Z., vol. 24, iss. 1, pp. 706-714, 1926. · JFM 52.0183.02
[6] A. Khintchine, ”Über eine Klasse linearer diophantischer Approximationen,” Rend. Circ. Math. Palermo, vol. 50, pp. 170-195, 1926. · JFM 52.0183.01
[7] M. Laurent, ”Exponents of Diophantine approximation in dimension two,” Canad. J. Math., vol. 61, iss. 1, pp. 165-189, 2009. · Zbl 1229.11101
[8] M. Laurent, ”On transfer inequalities in Diophantine approximation,” in Analytic Number Theory, Cambridge: Cambridge Univ. Press, 2009, pp. 306-314. · Zbl 1163.11053
[9] K. Mahler, ”On compound convex bodies. I.,” Proc. London Math. Soc., vol. 5, pp. 358-379, 380, 1955. · Zbl 0065.28002
[10] K. Mahler, ”On compound convex bodies. II.,” Proc. London Math. Soc., vol. 5, pp. 358-379, 380, 1955. · Zbl 0065.28002
[11] N. G. Moshchevitin, ”Proof of W. M. Schmidt’s conjecture concerning successive minima of a lattice,” J. Lond. Math. Soc., vol. 86, iss. 1, pp. 129-151, 2012. · Zbl 1350.11073
[12] N. Moshchevitin, ”Exponents for three-dimensional simultaneous Diophantine approximations,” Czechoslovak Math. J., vol. 62(137), iss. 1, pp. 127-137, 2012. · Zbl 1249.11061
[13] D. Roy, Spectrum of the exponents of best rational approximation, 2014.
[14] D. Roy, Construction of points realizing the regular systems of Wolfgang Schmidt and Leonard Summerer. · Zbl 1387.11041
[15] W. M. Schmidt, ”On heights of algebraic subspaces and diophantine approximations,” Ann. of Math., vol. 85, pp. 430-472, 1967. · Zbl 0152.03602
[16] W. M. Schmidt, ”Open problems in Diophantine approximation,” in Diophantine Approximations and Transcendental Numbers, Birkhäuser, Boston, 1983, vol. 31, pp. 271-287. · Zbl 0529.10032
[17] W. M. Schmidt and L. Summerer, ”Parametric geometry of numbers and applications,” Acta Arith., vol. 140, iss. 1, pp. 67-91, 2009. · Zbl 1236.11060
[18] W. M. Schmidt and L. Summerer, ”Diophantine approximation and parametric geometry of numbers,” Monatsh. Math., vol. 169, iss. 1, pp. 51-104, 2013. · Zbl 1264.11056
[19] W. M. Schmidt and L. Summerer, ”Simultaneous approximation to three numbers,” Mosc. J. Comb. Number Theory, vol. 3, pp. 84-107, 2013. · Zbl 1301.11058
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.